MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NS7TCF8L174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 10/12/2018.The analysis has begun but is not completed at this time.The device history record (dhr) for the lot number 30080649m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a navistar¿ ds electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, the patient¿s blood pressure dropped.Cardiac tamponade was confirmed by transthoracic echo (tee).Pericardiocentesis was performed to remove 450 cc¿s of fluid from the pericardium.Patient was reported to be in stable condition after the pericardial drainage.The patient required an overnight stay in the intensive care unit (icu) for monitoring purposes.Patient¿s outcome is unknown.There¿s no information regarding physician causality opinion.However, he did not attribute the cause of the adverse event to a biosense webster inc.(bwi) product.There were no error messages reported on any bwi equipment during the procedure.Multiple attempts have been made to gain clarification on this event with no response.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a navistar ds electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.The investigational analysis completed on 10/30/2018.The device was visually inspected and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized with no errors were observed.Electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Deflection testing was performed and it was found within specifications.The catheter was deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use state that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.(b)(4).

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8007083
Report Number2029046-2018-02210
Device Sequence Number18939530
Product Code OAD
UDI-Device Identifier10846835000603
UDI-Public10846835000603
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Catalogue NumberNS7TCF8L174HS
Device Lot Number30080649M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;